Alert archive / Tennessee / River Flood Warnings in 2018

River Flood Warning 9, NWS Morristown, TN

February 28, 2018Hamilton County, Tennessee; Catoosa County, Georgia

NWS Morristown, TN issued this river flood warning at Feb 28, 2018, 11:19 AM EST for Hamilton County, Tennessee; Catoosa County, Georgia. It took effect at Mar 1, 2018, 4:35 AM EST. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Feb 28, 2018, 11:19 AM EST (16:19 UTC)
In effect from
Mar 1, 2018, 4:35 AM EST
Expired
Mar 3, 2018, 7:00 AM EST
In force
50 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Catoosa County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point S. Chickamauga Creek near Chickamauga (CHKT1). The gauge peaked at 20.13 ft at Mar 2, 2018, 4:00 AM EST.

actionminormoderate510152002/2803/0103/0203/0303/04
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

696 
WGUS44 KMRX 281619
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Morristown, Tennessee
1119 AM EST Wed Feb 28 2018

...The National Weather Service in Morristown, TN has issued a Flood 
Warning for the following rivers ...

  South Chickamauga Creek Near Chickamauga TN affecting Catoosa and 
  Hamilton Counties
  Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and 
  Sequatchie Counties

Three or more inches of rain may fall over the area through Thursday,
resulting in river rises that are expected to exceed flood stage
on the Sequatchie River and South Chickamauga Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-011619-
/O.NEW.KMRX.FL.W.0009.180302T0436Z-180303T1200Z/
/CHKT1.1.ER.180302T0436Z.180302T1800Z.180303T0600Z.NO/
1119 AM EST Wed Feb 28 2018

The National Weather Service in Morristown, TN has issued a
* Flood Warning for 
  The South Chickamauga Creek Near Chickamauga TN.
* From Thursday evening until Saturday morning.
* At 10:15 AM Wednesday the stage was 6.6 feet and rising.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage during Thursday and continue
  to rise to near 19.5 feet by Friday early afternoon. The 
  river will fall below flood stage during Saturday morning.
* At 20.0 feet...Mack Smith Road is closed. Water crosses Lovell 
  Field Loop, the access road around the north end of the airport 
  runway.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

TNC007-115-153-011619-
/O.NEW.KMRX.FL.W.0010.180301T1600Z-180303T1630Z/
/WHTT1.1.ER.180301T1600Z.180302T0600Z.180303T1030Z.NO/
1019 AM CST Wed Feb 28 2018

The National Weather Service in Morristown, TN has issued a
* Flood Warning for 
  The Sequatchie River Near Whitwell TN.
* From Thursday morning until Saturday morning.
* At 09:15 AM Wednesday the stage was 7.4 feet and rising.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage during Thursday morning and 
  continue to rise to near 15.5 feet by Friday morning. The river 
  will fall below flood stage by Saturday morning.
* At 16.0 feet...Flooding of agricultural land becomes more 
  extensive. Water reaches the bottom of the river gage house.

&&
 
LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554

$$
9 follow-up statements
468 
WGUS84 KMRX 282028
FLSMRX
Flood Statement
National Weather Service Morristown, Tennessee
328 PM EST Wed Feb 28 2018

...The Flood Warning is extended for the following rivers ...

  South Chickamauga Creek Near Chickamauga TN affecting Catoosa and 
  Hamilton Counties 
 
Three or more inches of rain may fall over the area through Thursday,
resulting in river rises that are expected to exceed flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-011028-
/O.EXT.KMRX.FL.W.0009.180301T1930Z-180303T1621Z/
/CHKT1.1.ER.180301T1930Z.180302T1200Z.180303T1021Z.NO/
328 PM EST Wed Feb 28 2018

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The South Chickamauga Creek Near Chickamauga TN.
* From Thursday early afternoon until Saturday morning.
* At 03:15 PM Wednesday the stage was 11.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage during Thursday and continue
  to rise to near 20.5 feet during Friday morning. The river 
  will fall below flood stage Saturday morning.
* At 20.0 feet...Mack Smith Road is closed. Water crosses Lovell 
  Field Loop, the access road around the north end of the airport 
  runway.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$
395 
WGUS84 KMRX 010200
FLSMRX
Flood Statement
National Weather Service Morristown, Tennessee
900 PM EST Wed Feb 28 2018

...The Flood Warning is extended for the following rivers ...

  South Chickamauga Creek Near Chickamauga TN affecting Catoosa and 
  Hamilton Counties 
  Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and 
  Sequatchie Counties 
 
Three or more inches of rain may fall over the area through Thursday,
resulting in river rises that are expected to exceed flood stage
on the Sequatchie River and South Chickamauga Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-011600-
/O.EXT.KMRX.FL.W.0009.180301T1434Z-180303T1724Z/
/CHKT1.1.ER.180301T1434Z.180302T1200Z.180303T1124Z.NO/
900 PM EST Wed Feb 28 2018

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The South Chickamauga Creek Near Chickamauga TN.
* From tomorrow late morning until Saturday afternoon.
* At 08:15 PM Wednesday the stage was 14.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and 
  continue to rise to near 20.5 feet by Friday morning. The river 
  will fall below flood stage by Saturday morning.
* At 21.0 feet...Mack Smith Road and Lovell Field Loop become 
  impassable. Water begins to come onto Airport Road, just north of 
  the terminal complex. West Chickamauga Creek increases to near a 
  half mile wide in places, becoming hazardous to adjacent travel in 
  East Ridge.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

TNC007-115-153-011559-
/O.EXT.KMRX.FL.W.0010.180301T1400Z-180303T1648Z/
/WHTT1.1.ER.180301T1400Z.180302T0600Z.180303T1048Z.NO/
800 PM CST Wed Feb 28 2018

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The Sequatchie River Near Whitwell TN.
* From tomorrow morning until Saturday morning.
* At 07:15 PM Wednesday the stage was 10.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 15.5 feet by early Friday morning. The river will 
  fall below flood stage by Saturday morning.
* At 16.0 feet...Flooding of agricultural land becomes more 
  extensive. Water reaches the bottom of the river gage house.

&&
 
LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554

$$
667 
WGUS84 KMRX 010853
FLSMRX
Flood Statement
National Weather Service Morristown, Tennessee
353 AM EST Thu Mar 1 2018

...The Flood Warning is extended for the following rivers ...

  South Chickamauga Creek Near Chickamauga TN affecting Catoosa and 
  Hamilton Counties 
 
...The Flood Warning continues for the following rivers ...
  Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and 
  Sequatchie Counties 
 
Over two inches of rain have already fallen over the area through this morning with an additional inch or more possible through this evening. This heavy rainfall is resulting in river rises that are expected to exceed flood stage on the Sequatchie River and South Chickamauga Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-012253-
/O.EXT.KMRX.FL.W.0009.180301T0935Z-180303T1724Z/
/CHKT1.1.ER.180301T0935Z.180302T1200Z.180303T1124Z.NO/
353 AM EST Thu Mar 1 2018

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The South Chickamauga Creek Near Chickamauga TN.
* From early this morning until Saturday afternoon.
* At 03:15 AM Thursday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 20.5 feet by tomorrow morning. The river 
  will fall below flood stage by Saturday morning.
* At 21.0 feet...Mack Smith Road and Lovell Field Loop become 
  impassable. Water begins to come onto Airport Road, just north of 
  the terminal complex. West Chickamauga Creek increases to near a 
  half mile wide in places, becoming hazardous to adjacent travel in 
  East Ridge.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

TNC007-115-153-012253-
/O.CON.KMRX.FL.W.0010.180301T1400Z-180303T1648Z/
/WHTT1.1.ER.180301T1400Z.180302T0600Z.180303T1048Z.NO/
253 AM CST Thu Mar 1 2018

The Flood Warning continues for
  The Sequatchie River Near Whitwell TN.
* From this morning until Saturday morning.
* At 02:15 AM Thursday the stage was 12.7 feet.
* Flood stage is 14.0 feet.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 15.5 feet by after midnight tomorrow. The river will 
  fall below flood stage by Saturday morning.
* At 16.0 feet...Flooding of agricultural land becomes more 
  extensive. Water reaches the bottom of the river gage house.

&&
 
LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554

$$
628 
WGUS84 KMRX 010912
FLSMRX
Flood Statement
National Weather Service Morristown, Tennessee
412 AM EST Thu Mar 1 2018

...The Flood Warning continues for the following rivers ...
  South Chickamauga Creek Near Chickamauga TN affecting Catoosa and 
  Hamilton Counties 
  Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and 
  Sequatchie Counties 
 
Over two inches of rain have already fallen over the area through
this morning with an additional inch or more possible through this 
evening. This heavy rainfall is resulting in river rises that are
expected to exceed flood stage on the Sequatchie River and South 
Chickamauga Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-012312-
/O.CON.KMRX.FL.W.0009.180301T0935Z-180303T1724Z/
/CHKT1.1.ER.180301T0935Z.180302T1200Z.180303T1124Z.NO/
412 AM EST Thu Mar 1 2018

The Flood Warning continues for
  The South Chickamauga Creek Near Chickamauga TN.
* From early this morning until Saturday afternoon.
* At 03:15 AM Thursday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 20.5 feet by tomorrow morning. The river 
  will fall below flood stage by Saturday morning.
* At 21.0 feet...Mack Smith Road and Lovell Field Loop become 
  impassable. Water begins to come onto Airport Road, just north of 
  the terminal complex. West Chickamauga Creek increases to near a 
  half mile wide in places, becoming hazardous to adjacent travel in 
  East Ridge.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

TNC007-115-153-012312-
/O.CON.KMRX.FL.W.0010.180301T1400Z-180303T1648Z/
/WHTT1.1.ER.180301T1400Z.180302T0600Z.180303T1048Z.NO/
312 AM CST Thu Mar 1 2018

The Flood Warning continues for
  The Sequatchie River Near Whitwell TN.
* From this morning until Saturday morning.
* At 02:15 AM Thursday the stage was 12.7 feet.
* Flood stage is 14.0 feet.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 15.5 feet by after midnight tomorrow. The river will 
  fall below flood stage by Saturday morning.
* At 16.0 feet...Flooding of agricultural land becomes more 
  extensive. Water reaches the bottom of the river gage house.

&&
 
LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554

$$
163 
WGUS84 KMRX 011513
FLSMRX
Flood Statement
National Weather Service Morristown, Tennessee
1013 AM EST Thu Mar 1 2018

...The Flood Warning is extended for the following rivers ...

  South Chickamauga Creek Near Chickamauga TN affecting Catoosa and 
  Hamilton Counties 
  Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and 
  Sequatchie Counties 
 
Three to four inches of rain have fallen across the area since
Wednesday, with additional rain continuing today. This rainfall
has elevated rivers into flood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-020513-
/O.EXT.KMRX.FL.W.0009.000000T0000Z-180304T0000Z/
/CHKT1.1.ER.180301T0927Z.180302T1200Z.180303T1800Z.NO/
1013 AM EST Thu Mar 1 2018

...Flood Warning extended until Saturday evening...The Flood Warning 
continues for
  The South Chickamauga Creek Near Chickamauga TN.
* Until Saturday evening.
* At 09:15 AM Thursday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by 
  Friday morning...but is then expected to begin falling. The river
  will fall below flood stage by Saturday afternoon.
* At 21.0 feet...Mack Smith Road and Lovell Field Loop become 
  impassable. Water begins to come onto Airport Road, just north of 
  the terminal complex. West Chickamauga Creek increases to near a 
  half mile wide in places, becoming hazardous to adjacent travel in 
  East Ridge.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

TNC007-115-153-020513-
/O.EXT.KMRX.FL.W.0010.000000T0000Z-180303T2000Z/
/WHTT1.1.ER.180301T1729Z.180302T0600Z.180303T1400Z.NO/
913 AM CST Thu Mar 1 2018

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The Sequatchie River Near Whitwell TN.
* From late this morning until Saturday afternoon.
* At 08:15 AM Thursday the stage was 13.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage today and continue to rise
  to near 15.5 feet overnight. The river will slowly
  fall below flood stage during Saturday.
* At 16.0 feet...Flooding of agricultural land becomes more 
  extensive. Water reaches the bottom of the river gage house.

&&
 
LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554

$$
525 
WGUS84 KMRX 011944
FLSMRX
Flood Statement
National Weather Service Morristown, Tennessee
244 PM EST Thu Mar 1 2018

...The Flood Warning continues for the following rivers ...
  South Chickamauga Creek Near Chickamauga TN affecting Catoosa and 
  Hamilton Counties 
  Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and 
  Sequatchie Counties 
 
Three to four inches of rain have fallen across the area since
Wednesday, with additional light to moderate rainfall continuing this
afternoon. This rainfall has elevated these rivers into flood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-020944-
/O.CON.KMRX.FL.W.0009.000000T0000Z-180304T0000Z/
/CHKT1.1.ER.180301T0927Z.180302T1200Z.180303T1800Z.NO/
244 PM EST Thu Mar 1 2018

The Flood Warning continues for
  The South Chickamauga Creek Near Chickamauga TN.
* Until Saturday evening.
* At 02:15 PM Thursday the stage was 19.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by 
  tomorrow morning...but is then expected to begin falling. The river
  will fall below flood stage by Saturday afternoon.
* At 21.0 feet...Mack Smith Road and Lovell Field Loop become 
  impassable. Water begins to come onto Airport Road, just north of 
  the terminal complex. West Chickamauga Creek increases to nearly a 
  half mile wide in places, becoming hazardous to adjacent travel in 
  East Ridge.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

TNC007-115-153-020944-
/O.CON.KMRX.FL.W.0010.000000T0000Z-180303T2000Z/
/WHTT1.1.ER.180301T2004Z.180302T0600Z.180303T1400Z.NO/
144 PM CST Thu Mar 1 2018

The Flood Warning continues for
  The Sequatchie River Near Whitwell TN.
* From this afternoon until Saturday afternoon.
* At 01:15 PM Thursday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this afternoon and continue to
  rise to near 15.5 feet after midnight tonight. The river will 
  fall below flood stage Saturday.
* At 16.0 feet...Flooding of agricultural land becomes more 
  extensive. Water reaches the bottom of the river gage house.

&&
 
LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554

$$

TNC029-020944-
/O.ROU.KMRX.HY.S.0000.000000T0000Z-000000T0000Z/
/NEPT1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
244 PM EST Thu Mar 1 2018

For the Pigeon River at Newport no flooding is occurring.
* At 02:00 PM Thursday the stage was 6.2 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to rise to near 6.5 feet this evening.
* At 8.0 feet...Minor flooding occurs downstream from gage on Highway
  25/70 and in the community of Edwina. Jimtown Road may be affected.

&&
 
LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319

$$

TD
208 
WGUS84 KMRX 020129
FLSMRX
Flood Statement
National Weather Service Morristown, Tennessee
829 PM EST Thu Mar 1 2018

...The Flood Warning is extended for the following rivers ...

  South Chickamauga Creek Near Chickamauga TN affecting Catoosa and 
  Hamilton Counties 
  Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and 
  Sequatchie Counties 
 
 Runoff from the recent heavy rainfall is leading to flooding on these rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-021529-
/O.EXT.KMRX.FL.W.0009.000000T0000Z-180303T1900Z/
/CHKT1.1.ER.180301T0927Z.180302T1200Z.180303T1300Z.NO/
829 PM EST Thu Mar 1 2018

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The South Chickamauga Creek Near Chickamauga TN.
* Until Saturday afternoon.
* At 08:15 PM Thursday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by 
  Friday morning...but is then expected to begin falling. The river
  will fall below flood stage by Saturday morning.
* At 21.0 feet...Mack Smith Road and Lovell Field Loop become 
  impassable. Water begins to come onto Airport Road, just north of 
  the terminal complex. West Chickamauga Creek increases to near a 
  half mile wide in places, becoming hazardous to adjacent travel in 
  East Ridge.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

TNC007-115-153-021528-
/O.EXT.KMRX.FL.W.0010.000000T0000Z-180304T0300Z/
/WHTT1.1.ER.180301T2145Z.180303T0000Z.180303T2100Z.NO/
729 PM CST Thu Mar 1 2018

...Flood Warning extended until Saturday evening...The Flood Warning 
continues for
  The Sequatchie River Near Whitwell TN.
* Until Saturday evening.
* At 06:15 PM Thursday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.5 feet by 
  Friday evening...but is then expected to begin falling. The river
  will fall below flood stage by Saturday afternoon.
* At 16.0 feet...Flooding of agricultural land becomes more 
  extensive. Water reaches the bottom of the river gage house.

&&
 
LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554

$$
598 
WGUS84 KMRX 021554
FLSMRX
Flood Statement
National Weather Service Morristown, Tennessee
1054 AM EST Fri Mar 2 2018

...The Flood Warning is extended for the following rivers ...

  South Chickamauga Creek Near Chickamauga TN affecting Catoosa and 
  Hamilton Counties 
  Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and 
  Sequatchie Counties 
 
The rivers are slowly falling but will remain above flood stage
into tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-030554-
/O.EXT.KMRX.FL.W.0009.000000T0000Z-180303T2024Z/
/CHKT1.1.ER.180301T0927Z.180302T0900Z.180303T1424Z.NO/
1054 AM EST Fri Mar 2 2018

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The South Chickamauga Creek Near Chickamauga TN.
* Until Saturday afternoon.
* At 10:15 AM Friday the stage was 19.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late Saturday morning.
* At 20.0 feet...Mack Smith Road is closed. Water crosses Lovell 
  Field Loop, the access road around the north end of the airport 
  runway.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

TNC007-115-153-030554-
/O.EXT.KMRX.FL.W.0010.000000T0000Z-180303T0600Z/
/WHTT1.1.ER.180301T2145Z.180302T1000Z.180303T0000Z.NO/
954 AM CST Fri Mar 2 2018

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Sequatchie River Near Whitwell TN.
* Until late tonight.
* At 09:15 AM Friday the stage was 14.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this evening at the river gauge. However, flooding conditions 
  downstream will continue on Saturday.
* At 14.0 feet...Flooding of agricultural land begins.

&&
 
LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554

$$
820 
WGUS84 KMRX 030227
FLSMRX
Flood Statement
National Weather Service Morristown, Tennessee
927 PM EST Fri Mar 2 2018

...The Flood Warning is cancelled for the following rivers ...

  South Chickamauga Creek Near Chickamauga TN affecting Catoosa and 
  Hamilton Counties

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-030257-
/O.CAN.KMRX.FL.W.0009.000000T0000Z-180303T2024Z/
/CHKT1.1.ER.180301T0927Z.180302T0900Z.180303T0100Z.NO/
927 PM EST Fri Mar 2 2018

The Flood Warning is cancelled for
  The South Chickamauga Creek Near Chickamauga TN.
* At 09:15 PM Friday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to remain below flood stage.
* At 18.0 feet...Water begins to cross Mack Smith Road in Catoosa 
  County, Georgia. Flooding begins at golf courses near the 
  confluence of South and West Chickamauga Creeks. West Chickamauga 
  Creek begins to overflow its banks, as well.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Feb 28, 6:44 AM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 28, 6:44 AM EST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
644 AM EST Wed Feb 28 2018

.AVIATION...light to moderate showers will continue to move into
portions of the forecast area through the morning and into the
afternoon hours as a warm front pushes north. A little more
optimistic forecast compared to the previous by only taking TYS
and CHA down to IFR instead of LIFR. LIFR still possible but not
as confident as before. TRI should stay MVFR once they go down
this afternoon but will approach IFR late in the period.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch from 1 PM EST this afternoon through Thursday
     evening for Cherokee-Clay.

TN...Flood Watch from 1 PM EST /noon CST/ this afternoon through
     Thursday evening for Anderson-Bledsoe-Blount Smoky
     Mountains-Bradley-Campbell-Claiborne-Cocke Smoky Mountains-
     East Polk-Grainger-Hamblen-Hamilton-Jefferson-Knox-Loudon-
     Marion-McMinn-Meigs-Morgan-NW Blount-North Sevier-Northwest
     Cocke-Northwest Monroe-Rhea-Roane-Scott TN-Sequatchie-
     Sevier Smoky Mountains-Southeast Monroe-Union-West Polk.

VA...None.
&&

SR
Hazardous weather outlook, Feb 28, 3:46 AM EST, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
346 AM EST Wed Feb 28 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-010900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
346 AM EST Wed Feb 28 2018 /246 AM CST Wed Feb 28 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Widespread showers are expected through tonight with periods of
moderate to to locally heavy rain. A flood goes into effect for
portions of East Tennessee, Southwest North Carolina, as well as
the Cumberland Plateau this afternoon. With the ground already
soaked from the recent rains, flooding of low-lying areas, creeks,
and rivers will be possible. In response to area wide heavy rain,
some larger rivers may also rise toward flood stage by tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Moderate to heavy showers will continue Thursday before ending by
evening as the flood watch will remain in effect through Thursday
evening. Continued heavy rains could result in additional flooding
of low-lying areas, creeks and rivers through Thursday evening.
As rainfall ends, some area rivers may also reach flood stage by
Thursday night.

Building high pressure Thursday night will bring strong, gusty
winds across much of the area. Higher elevations of southwest
Virginia and northeast Tennessee may see gusts in excess of 40 mph
before winds taper off during the day on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 11:19 AM ESTRiver Flood WarningMRXBledsoe, Marion, Sequatchie3 days
Feb 28, 11:33 AM ESTAreal Flood AdvisoryMRXHamilton, Marion, Sequatchie3 hr
Feb 28, 4:45 PM ESTAreal Flood WarningMRXBradley, Hamilton, Marion, Sequatchie9 hr

Nearby

River Flood Warnings in Tennessee, 2018River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.